Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 161, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Nov 26, 2015, 8:06 PM CST for Crawford County, Washington County, Missouri. It took effect at Nov 28, 2015, 8:52 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2015, 8:06 PM CST (02:06 UTC)
- In effect from
- Nov 28, 2015, 8:52 AM CST
- Expired
- Dec 1, 2015, 12:36 PM CST
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 7.30 ft at Nov 29, 2015, 2:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
827
WGUS43 KLSX 270208 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CST THU NOV 26 2015
...The National Weather Service in St. Louis has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Sullivan affecting Crawford and Washington
Counties
.This Flood Warning is due to 2 to 4 inches of rain forecast in the next 48 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-280206-
/O.NEW.KLSX.FL.W.0161.151128T1452Z-151201T1836Z/
/SLLM7.1.ER.151128T1452Z.151129T1200Z.151130T1836Z.NO/
806 PM CST THU NOV 26 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River near Sullivan
* from Saturday morning to Tuesday afternoon.
* At 7:30 PM Thursday the stage was 3.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by Saturday morning
and continue to rise to near 15.4 feet by Sunday morning. The river
will fall below flood stage by Monday early afternoon.
* Impact: At 15.6 feet...The basic loop of the Onondaga Cave State
Park campground begins flooding near this height.
* Impact: At 14.5 feet...At this height the Arapaho Campground will
evacuate campers. This campground is about 8.5 river miles
downstream from the gage. About 14.3 miles upstream of the gage...
Cave Road access to Ozark Outdoors begins flooding near this
height.
* Impact: At 14.0 feet...The main entrance road to the Meramec State
Park campground begins flooding...blocking acess to cabins 1-8...
the picnic and playground areas, and the Wilderness Trailhead
parking lot. At Onondaga Cave State Park...the primary entrance to
the campground is closed and the secondary entrance is used near
this height.
* Impact: At 13.5 feet...Cave Road begins flooding at Onondaga Cave
State Park near this height.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may eventually
force the park to use the rear entrance as the primary entrance to
the park.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river
continues to rise...park officials will evacuate the campgrounds at
this point.
* Impact: At 11.0 feet...Right Bank begins to overflow flooding
wooded areas.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/27 11/28 11/29 11/30 12/01
Meramec River
Sullivan 11.0 3.69 3.8 9.9 15.4 12.3 8.4
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$3 follow-up statements
765
WGUS83 KLSX 271531
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
931 AM CST FRI NOV 27 2015
...The flood warning continues for the following river in Missouri...
Meramec River near Sullivan
.This Flood Warning is a result of 0.5 to 1 inch/es of precipitation the
past 24 hours and 1 to 1.5 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than currently forecast could cause river levels to rise
even higher than predicted. The National Weather Service will monitor this
developing situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-281531-
/O.EXT.KLSX.FL.W.0161.151128T2230Z-151201T1640Z/
/SLLM7.1.ER.151128T2230Z.151129T1200Z.151130T1640Z.NO/
931 AM CST FRI NOV 27 2015
The Flood Warning continues for
the Meramec River near Sullivan
* from Saturday afternoon to Monday evening.
* At 9 AM Friday the stage was 3.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage late Saturday afternoon...
crest near 13.5 feet Sunday morning and fall below flood stage Monday.
* Impact: At 14.0 feet...The main entrance road to the Meramec State Park
campground begins flooding...blocking access to cabins 1-8...the picnic and
playground areas, and the Wilderness Trailhead parking lot. At Onondaga
Cave State Park...the primary entrance to the campground is closed and the
secondary entrance is used near this height.
* Impact: At 13.5 feet...Cave Road begins flooding at Onondaga Cave
State Park near this height.
* Impact: At 12.0 feet...The main entrance gate at Onondaga Cave State
Park begins flooding near this height. This may eventually force the
park to use the rear entrance as the primary entrance to the park.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river continues
to rise...park officials will evacuate the campgrounds at this point.
* Impact: At 11.0 feet...Right Bank begins to overflow flooding wooded areas.
* Impact: At 6.0 feet...When the river is rising above this height,
canoe outfitters will generally not rent out canoes or rafts.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/28 11/29 11/30 12/01 12/02
Meramec River
Sullivan 11.0 3.70 7.4 13.5 11.7 8.6 6.7
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090 3837 9082
$$612
WGUS83 KLSX 280404
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1004 PM CST FRI NOV 27 2015
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Sullivan affecting Crawford and Washington
Counties
.This Flood Warning is a result of one inch of rainfall the
past 24 hours and up to another half inch of rainfall forecast
in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-290404-
/O.EXT.KLSX.FL.W.0161.151129T1200Z-151201T0000Z/
/SLLM7.1.ER.151129T1200Z.151129T1800Z.151130T0000Z.NO/
1004 PM CST FRI NOV 27 2015
The Flood Warning continues for
the Meramec River near Sullivan
* from Sunday morning to Monday evening.
* At 9:30 PM Friday the stage was 5.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Impact: At 11.5 feet...A small bridge in the back of Meramec State
Park park is flooded, cutting the park in two. If the river
continues to rise...park officials will evacuate the campgrounds at
this point.
* Impact: At 11.0 feet...Right Bank begins to overflow flooding
wooded areas.
* Impact: At 6.0 feet...When the river is rising above this height,
canoe outfitters will generally not rent out canoes or rafts.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/28 11/29 11/30 12/01 12/02
Meramec River
Sullivan 11.0 5.08 6.8 11.0 9.4 7.0 5.8
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$789
WGUS83 KLSX 281638
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 AM CST SAT NOV 28 2015
...The flood warning is cancelled for the following river in
Missouri...
Meramec River near Sullivan
.This will be the last flood statement for this water event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-281708-
/O.CAN.KLSX.FL.W.0161.000000T0000Z-151201T0000Z/
/SLLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1038 AM CST SAT NOV 28 2015
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* At 10:00 AM Saturday the stage was 6.2 feet.
* Flood stage is 11.0 feet.
* The river will crest below flood stage at 9.4 feet tomorrow
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 11/29 11/30 12/01 12/02 12/03
Meramec River
Sullivan 11.0 6.16 9.4 8.1 6.4 5.6 5.0
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Nov 26, 5:59 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Nov 26, 5:59 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CST THU NOV 26 2015
.SHORT TERM: (Through Saturday)
Issued at 333 PM CST Thu Nov 26 2015
A strong wound-up storm system over the Great Basin region of the
western CONUS is expected to move little during this period,
maintaining an active southwest flow aloft over our region, and
shooting out pieces of energy or distrbances our way as well.
The first of these disturbances is expected to arrive shortly after
sundown this evening, with essentially a near continuous train thru
late Saturday after that. The effects of the rainfall that this
brings will be further augmented by a slow moving cold front thru
midday Friday and rich moisture from the Gulf of Mexico, some of
which will continue to overspread north of the front after it
passes, into the cold air.
Despite much cooler air ushering in behind the cold front,
temperatures are expected to stay above freezing for most areas thru
this entire period and will keep pcpn-types as all rain. The
exception is expected to be in parts of northeast MO and west-
central IL late Friday night and early Saturday morning, where temps
will be around the freezing mark. Fortunately, much of the pcpn by
that time should be to the south with only light spotty pcpn
currently anticipated.
Otherwise, the main concern will be the prolonged period of heavy
rainfall--especially for parts of southeast MO and far southern IL--
where rainfall totals may top 4 inches into Saturday. The Flood
Watch will continue, with the addition of Audrain and Lincoln
counties in MO, where similar QPF and contingency forecasts for area
rivers and streams exist. An expansion into Marion, Bond, and
Fayette counties in IL was also considered, with timing of onset
enough to give it one more look before making a final call. Even
though rainfall chances remain high into Saturday afternoon and into
Sunday for southeast MO and southern IL, rainfall amounts look light
enough to justify ending the FFA on Saturday as it currently does.
Temps will be quite mild for late November ahead of the front, but
will rapidly drop to below average for daytime maxes behind it, with
readings in some areas not getting out of the 30s. Fortunately,
plenty of warm air aloft should keep the pcpn as rain unless surface
temps can slip below 32F.
TES
.LONG TERM: (Sunday through Next Thursday)
Issued at 333 PM CST Thu Nov 26 2015
Model solutions have come into much better agreement on mass
fields here, with the wound-up storm system ejecting into the
Plains on Monday and slowly tracking east--north of our region on
Tuesday-- with northwest flow aloft to follow on Wednesday. Large
model spread then resumes for next Thursday, where the EC shows a
much deeper storm trying to take shape for the mid-MS valley than
the GFS.
Either way, pattern is very supportive of keeping the very cold air
locked in Canada. The approach of the main storm system Monday will
allow for one more decent rain chance at all locations after being
largely confined to southern MO and southern IL again on Sunday,
with dry wx for a change Tuesday and Wednesday as high pressure
builds in, and probably will continue into Thursday.
Temps look to be around average for the November-December interface.
TES
&&
.AVIATION: (For the 00z TAFs through 00z Friday Evening)
Issued at 555 PM CST Thu Nov 26 2015
Large area of rain stretching from s WI into the southern
Plains..and the associated cold front...will continue their slow
eastward march overnight and into the day on Friday. Timing of
onset of rain as well as FROPA in 18z TAF set still looks quite
good, with rain moving into the KCOU and KUIN areas over the next
few hours, and pushing into STL Metro area around 06z, with FROPA
occurring 4-6 hours later. While ceilings/vsbys will likely dip
into MVFR range in the steadier rain just ahead of the cold front,
believe that IFR cigs will develop and/or advect into an area once
FROPA occurs, and forecast of ceilings dipping to around 500 feet
with FROPA is the primary change to earlier forecast trends. Low
level jet will produce LLWS conditions over STL Metro for most of
the night...with winds around 2kft 40-45kts.
Specifics for KSTL: VFR conditions are expected early this
evening. However, rain should begin to move into the area late
this evening with ceilings and vsbys lowering into MVFR range by
06z. Conditions should continue to deteriorate during the predawn
hours as the steady rain persists and strong cold front moves in
by around daybreak, and expect IFR cigs and low end MVFR vsbys in
rain throughout the morning hours on Friday. Moderate to
occasionally rain is anticipated Friday morning.
Intensifying low level jet should maintain LLWS threat for most
of the night...with southerly winds of 40-45 kts around 2kft.
Truett
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...Flood Watch from midnight CST tonight through Saturday morning
FOR Crawford MO-Franklin MO-Jefferson MO-St. Charles MO-St.
Louis City MO-St. Louis MO-Washington MO.
Flood Watch from Friday morning through Saturday morning FOR
Iron MO-Madison MO-Reynolds MO-St. Francois MO-Ste.
Genevieve MO.
Flood Watch through late Friday night FOR Audrain MO-Boone MO-
Callaway MO-Cole MO-Gasconade MO-Lincoln MO-Moniteau MO-
Montgomery MO-Osage MO-Warren MO.
IL...Flood Watch from midnight CST tonight through Saturday morning
FOR Madison IL-Monroe IL-St. Clair IL.
Flood Watch from Friday morning through Saturday morning FOR
Clinton IL-Randolph IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Nov 26, 3:37 PM CST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 337 PM CST THU NOV 26 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 337 PM CST THU NOV 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIDESPREAD HEAVY RAINFALL IS EXPECTED TO BEGIN THIS EVENING THROUGH TONIGHT ACROSS PORTIONS OF CENTRAL...EASTERN AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHERN ILLINOIS. A FLOOD WATCH IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDESPREAD HEAVY RAINFALL IS EXPECTED TO CONTINUE INTO SATURDAY MORNING ACROSS PORTIONS OF CENTRAL...EASTERN AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHERN ILLINOIS. RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED DURING THIS PERIOD. A FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 4:52 PM CST | River Flood Warning | LSX | Lewis | 60 hr |
| Nov 27, 5:27 PM CST | River Flood Warning | LSX | Lincoln | 45 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.